Alert archive / Arkansas / Tornado Warnings in 2020
Tornado Warning 42, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 22, 2020, 8:25 PM CDT for McCurtain County, Oklahoma; Little River County, Sevier County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2020, 8:25 PM CDT (01:25 UTC)
- Expired
- Apr 22, 2020, 8:48 PM CDT
- In force
- 23 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Little River County, AR, Sevier County, AR, McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 149 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 7:00 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.4 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3396 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
597
WFUS54 KSHV 230125
TORSHV
ARC081-133-OKC089-230215-
/O.NEW.KSHV.TO.W.0042.200423T0125Z-200423T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
825 PM CDT Wed Apr 22 2020
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Northwestern Little River County in southwestern Arkansas...
Sevier County in southwestern Arkansas...
East central McCurtain County in southeastern Oklahoma...
* Until 915 PM CDT.
* At 824 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southeast of Broken Bow, or 15 miles west of
Horatio, moving east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
De Queen and Horatio around 855 PM CDT.
Lockesburg around 915 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Eagletown, Haworth, Cerrogordo, Oak Grove, Geneva, Central,
Goodwater, West Line, Shinewell and Bellview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3384 9469 3405 9474 3417 9414 3388 9408
TIME...MOT...LOC 0124Z 261DEG 28KT 3396 9463
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
442 follow-up statements
000
WWUS54 KSHV 230143
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
843 PM CDT Wed Apr 22 2020
OKC089-230153-
/O.CAN.KSHV.TO.W.0042.000000T0000Z-200423T0215Z/
McCurtain OK-
843 PM CDT Wed Apr 22 2020
...THE TORNADO WARNING FOR EAST CENTRAL MCCURTAIN COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for southwestern
Arkansas.
LAT...LON 3385 9447 3410 9447 3417 9414 3388 9408
TIME...MOT...LOC 0143Z 261DEG 28KT 3398 9445
$$
ARC081-133-230215-
/O.CON.KSHV.TO.W.0042.000000T0000Z-200423T0215Z/
Little River AR-Sevier AR-
843 PM CDT Wed Apr 22 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
NORTHWESTERN LITTLE RIVER AND SEVIER COUNTIES...
At 843 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Horatio, moving east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
De Queen and Horatio around 855 PM CDT.
Lockesburg around 915 PM CDT.
Other locations impacted by this tornadic thunderstorm include Oak
Grove, Geneva, Central, Bellview, West Otis and West Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3385 9447 3410 9447 3417 9414 3388 9408
TIME...MOT...LOC 0143Z 261DEG 28KT 3398 9445
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
44567
WWUS54 KSHV 230148
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
848 PM CDT Wed Apr 22 2020
ARC081-133-230158-
/O.CAN.KSHV.TO.W.0042.000000T0000Z-200423T0215Z/
Little River AR-Sevier AR-
848 PM CDT Wed Apr 22 2020
...THE TORNADO WARNING FOR NORTHWESTERN LITTLE RIVER AND SEVIER
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for southwestern
Arkansas.
LAT...LON 3385 9447 3410 9447 3417 9414 3388 9408
TIME...MOT...LOC 0145Z 261DEG 28KT 3399 9440
$$
44What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 22, 7:13 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 22, 7:13 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
713 PM CDT Wed Apr 22 2020
.SHORT TERM.../Tonight/
The SPC has issued Tornado watch 136 for much of NE TX along I-20
and I-30 and then extending up in SE OK over just over into SW AR
until midnight. Text products have been updated for round two.
/24/
&&
.PREV DISCUSSION... /issued 710 PM CDT Wed Apr 22 2020/
AVIATION...
For the ArkLaTex terminals, the back edge of heavy wet convection
is moving well across LA parishes now, but new TS are dvlpg N of
I-30 with a Tornado watch for SCT severe TS ahead of the dry
line. Most of the LA convection will clear KMLU by next issuance.
The convection along I-30 will linger beyond midnight, but by
moving into rain cooled air we will see the tornado threat diminish
by 05Z. Overnight IFR/MVFR cigs will slowly lift as drier air
works in on shifting sfc and ll winds from S to SW and then W/NW
with dry line. Thursday will see marked improvement with cigs
clearing by around lunch or mid aftn. /24/
PREV DISCUSSION... /issued 409 PM CDT Wed Apr 22 2020/
SHORT TERM.../Tonight through Thursday night/
Cloudy and mild with mid to upper 60s most everywhere. The warm
front appears to be edging into Lufkin over toward Alexandria
where most of the heavy-duty thunderstorms continue up to along
I-20. Temps south of the front are in the low to mid 70s. Further
north storms are a little more well behaved.
Much of this activity will be shifting ENE across the region with
still more development yet to come along the dry line approaching
which is just west of DFW at this time. 40 degree dew points are
colliding with low 70s dew points and will be seeing continued
development of showers and thunderstorms into the evening and
overnight to some extent. Overnight lows will be averaging around
the 60 degree mark and high tomorrow will be in the upper 70s and
lower 80s. Northwest winds will continue behind the boundary with
slightly drier air moving into the area. We will clear out a good
bit with seasonal 50s for lows Thursday night. /24/
LONG TERM.../Friday through Wednesday night/
Friday will be warmer with low to mid 80s for the most part as our
winds back to the south. The cold front in the this longwave
trough pattern will finally be moving our way late in the day and
during the evening. And with that, we will see clouds increasing
during the late day with more showers and thunderstorms moving our
way and spreading down over all our four state area to some
extent.
The surface winds will begin to shift to SW later in the day and
then turn to NW by sunset along the I-30 corridor as a weak
surface low swings down the Red River valley, moisture starved
yes, but still enough to squeeze out some more brief heavy rain
and potentially some hail stones with the cooling of the
atmosphere as upper level heights aloft fall off.
The SPC has a marginal risk out for their day 3 outlook for our
four state area along and north of I-20. These evening showers
and thunderstorms will continue expanding down over the area with
the front practically out of the area shortly after midnight. The
NW flow will deepen and push out the remaining wet weather before
daybreak on Saturday.
Then fresh high pressure sprawls down the MS river valley with a
cooler trend despite the sunshine expected over the weekend as a
1020mb surface high settles down over the mid south. This air mass
will drop into the SE U.S. and keep the rain shields up for us to
start the work week. The next chance for arrives late in the long
term with another cold front by midweek. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 61 78 56 83 / 90 0 0 20
MLU 66 78 56 83 / 90 10 0 10
DEQ 56 78 54 78 / 90 10 0 50
TXK 58 76 55 78 / 90 0 0 30
ELD 60 77 54 81 / 90 0 0 20
TYR 59 80 59 82 / 70 0 0 20
GGG 60 79 56 83 / 80 0 0 20
LFK 63 81 58 86 / 80 0 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 1 AM CDT Thursday for ARZ050-051-059-
060-070-071.
Flash Flood Watch until 7 AM CDT Thursday for ARZ071>073.
LA...Lake Wind Advisory until 1 AM CDT Thursday for LAZ001-002-010-
017.
Flash Flood Watch until 7 AM CDT Thursday for LAZ001>006-010>014-
017>022.
OK...Lake Wind Advisory until 1 AM CDT Thursday for OKZ077.
TX...Lake Wind Advisory until 1 AM CDT Thursday for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
Flash Flood Watch until 7 AM CDT Thursday for TXZ138-149>153-
165>167.
&&
24Hazardous weather outlook, Apr 22, 2:48 PM CDT, 5 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 248 PM CDT Wed Apr 22 2020 ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124>126-136-137- 232000- Sevier-Howard-Little River-Hempstead-Nevada-Miller-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg- 248 PM CDT Wed Apr 22 2020 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Strong to severe thunderstorms, some of which could produce large hail, damaging wind gusts and isolated tornadoes are through the remainder of the afternoon before ending later tonight. In addition, heavy downpours will likely accompany this storm system with one to three inches of rainfall possible today through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered showers and thunderstorms will be possible across the region Friday into Friday Night but these storms are not expected to be strong or severe at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed through tonight. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ARZ071>073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167- 232000- Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln- De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches- Winn-Grant-Caldwell-La Salle-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 248 PM CDT Wed Apr 22 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A Flash Flood Watch is in effect for the entire region from 2 pm this afternoon until 7 am Thursday. Strong to severe thunderstorms, some of which could produce large hail, damaging wind gusts and isolated tornadoes are the remainder of this afternoon before ending later tonight, especially south of Interstate Twenty. In addition, excessive heavy rainfall will likely accompany this storm system with one to three inches of rainfall possible today through tonight. The ground remains saturated from previous rainfall last weekend. Thus, flash flooding will be of particular concern today into tonight, especially across flood prone and poor drainage areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered showers and thunderstorms will be possible across the region Friday into Friday Night but these storms are not expected to be strong or severe at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed through tonight. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 50
In the hours before
Local storm report, Apr 22, 6:58 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 PM CDT WED APR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG MINDEN 32.62N 93.28W
04/22/2020 WEBSTER LA 911 CALL CENTER
TREES DOWN.
&&
ASLocal storm report, Apr 22, 7:06 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
706 PM CDT WED APR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FLASH FLOOD 2 N RINGGOLD 32.36N 93.28W
04/22/2020 BIENVILLE LA 911 CALL CENTER
WATER OVER HWY 371.
&&
ASLocal storm report, Apr 22, 7:13 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
713 PM CDT WED APR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM FLASH FLOOD 2 W RED CHUTE 32.57N 93.64W
04/22/2020 BOSSIER LA PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
&&
ASLocal storm report, Apr 22, 7:14 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
714 PM CDT WED APR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM FLASH FLOOD 1 W EASTWOOD 32.57N 93.58W
04/22/2020 BOSSIER LA PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
&&
ASSpecial weather statement, Apr 22, 7:14 PM CDT, 1 hour 11 minutes before
Special Weather Statement National Weather Service Shreveport LA 714 PM CDT Wed Apr 22 2020 LAZ005-012-013-230100- Bienville LA-Lincoln LA-Jackson LA- 714 PM CDT Wed Apr 22 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON... NORTHEASTERN BIENVILLE AND SOUTHWESTERN LINCOLN PARISHES UNTIL 800 PM CDT... At 713 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles south of Gibsland, or 20 miles southwest of Grambling, moving east at 40 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ruston, Grambling, Simsboro, Hodge, North Hodge, East Hodge, Lucky, Bienville, Quitman, Bryceland, Mount Lebanon, Brice, Liberty Hill and Sailes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until midnight CDT for north central and northwestern Louisiana. LAT...LON 3226 9309 3248 9311 3258 9255 3228 9248 TIME...MOT...LOC 0013Z 264DEG 34KT 3239 9302 33
Local storm report, Apr 22, 7:59 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
759 PM CDT WED APR 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD MANSFIELD 32.04N 93.70W
04/22/2020 DE SOTO LA 911 CALL CENTER
*** 1 FATAL ***
MAN LOST HIS FOOTING NEAR DRAINAGE DITCH
RETRIEVING TRASH CAN AND WAS SWEPT AWAY.
&&
ASThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:01 PM CDT | Tornado Warning | SHV | McCurtain | 44 min |
| Apr 22, 7:41 PM CDT | Tornado Warning | SHV | McCurtain | 21 min |
| Apr 22, 8:08 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 37 min |
| Apr 22, 8:12 PM CDT | Tornado Warning | SHV | McCurtain | 23 min |
| Apr 22, 8:41 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 49 min |
| Apr 22, 9:22 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 38 min |
| Apr 22, 10:00 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 30 min |
Nearby
Tornado Warnings in Arkansas, 2020Tornado Warnings in Oklahoma, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.